Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taken paroxitine for depression problem, recurs when medicine stopped. How long should I take it ?

I have depreesion problem from last one year and I have taken paroxitine 20mg for three months. I was getting fine but when I stop that, I got a gain the problem. I went to Apollo hispital in New Dehli, the doctor again priscribed me paroxitine 12.5 again. Q: how long will a continue paroxitine 12.5 ? thanks, AAAAA, Kandahar, Afghanistan
Asked On : Tue, 27 Nov 2012
Answers:  3 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Even with a single episode of depression, it is recommended to continue on antidepressant which is best tolerated with minimum side effects at least for a period of 12-18 months after complete remission(i.e. near total / total improvement in depressive symptoms. The basic purpose is prophylaxis in such situation to prevent a recurrence of another depressive episode (Depression can be a recurrent disorder in many patients). Moreover the medications prescribed have to be tapered down very slowly as per recommended by your psychiatrist/expert. So I would recommend in your case to continue on paroxetine for next 12-18months minimum, provided you have no major side effects and perceive improvement with the prescribed dosage. It is also strongly recommended to keep in touch with your psychiatrist on a regular basis (once in 3-4 months atleast) to get an objective evaluation. Meanwhile you can maintain a mood diary to monitor fluctuation/ status of your depressive symptoms if any. I hope this information would help you in better control of your depression
Answered: Tue, 27 Nov 2012
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

Paroxetine is an antidepressant drug with less significant side effects. You should continue the medication for at least 9 months to 1 year. However, long term treatment is always advisable. This all should be discussed with your doctor. Don't stop the medication abruptly as it is associated with withdrawl symptoms.

Good luck

Answered: Tue, 27 Nov 2012
I find this answer helpful
Psychiatrist Dr. Piyush Prakash Singh's  Response
hello zahir ,
i will ask you two questions. do the problems that you face on stopping paroxetine are the same as the original symptoms of depression. as you live in Kandahar have you experienced war and loss due to war personally --as you may be having a more severe disorder of Post-Traumatic Stress Disorder. Do write back as i have experience in treating such patients.
Answered: Thu, 29 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor